Medical Specialty >> Gynecology

Doctors Lounge - Gynecology Answers

Back to Gynecology Answers List

If you think you may have a medical emergency, call your doctor or 911 immediately. Doctors Lounge (www.doctorslounge.com) does not recommend or endorse any specific tests, physicians, products, procedures, opinions, or other information that may be mentioned on the Site.

DISCLAIMER: The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician. Please read our 'Terms and Conditions of Use' carefully before using this site.

Date of last update: 10/14/2017.

Forum Name: Gynecology

Question: Please Help!!!


 Angela - Thu Jan 13, 2005 2:22 am

I am a 39 year old female and I am in a monogamous 2 year relationship. I have been experiencing breakthrough bleeding mostly after intercourse and a thin white watery discharge on and off for the past 6 months. I have become self-conscious about the odor that accompanies this discharge. I have visited my Physician and have been tested for many various infections and all tests came back negative. I should also tell you that I have an IUD. I had it inserted in September of 2002 and never experienced any problems with it until these symptoms began occuring in July 2004. I finally made the decision to began birth control pills per my Physician's advice hoping it would help with my condition, which I started in November 2004. I have not seen a change in either of my original problems. I still currently have the IUD in place. I am curious if the Physician missed something? Could this be a cervical irritation due to the IUD? I also read about polyps - is it possible that my physician may have missed this? I AM SICK OF THIS!!!
 Dr. Tamer Fouad - Fri Jan 14, 2005 3:53 pm

User avatar Angela,
It appears from your description that you may have a yeast infection. Has your doctor put you on yeast infection? If yes, did you notice any improvement at all, even if temporary?
IUDs have been rarely associated with complications mostly during the first weeks after insertion. Some of these complications include infection, cervical or uterine puncture. The clinical manifestations of puncture would be rather acute. In any case a an ultrasound can easily tell if there is anything wrong.
Best regards,

| Check a doctor's response to similar questions

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us